Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 24, NWS Lake Charles, LA

February 17, 20084 parishes in Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 17, 2008, 12:35 AM CST for 4 parishes in Louisiana. It was in force for 55 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 17, 2008, 12:35 AM CST (06:35 UTC)
Expired
Feb 17, 2008, 1:30 AM CST
In force
55 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Avoyelles Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA

What was reported inside it

TimeReportWhereRemark
Feb 17, 12:50 AM CSTTSTM WND DMG2 N Eunice, LATREES BLOWN DOWN ON POWER LINES.
Feb 17, 1:01 AM CSTTSTM WND DMGMarksville, LATREE DOWN ON HWY 114.
Feb 17, 1:20 AM CSTTSTM WND DMG2 Nw Dupont, LATREE BLOWN DOWN ALONG HIGHWAY 107
Feb 17, 1:28 AM CSTTSTM WND DMG1 W Palmetto, LANWS STORM SURVEY NOTED SEVERAL TREES BLOWN DOWN ALONG AND SOUTH OF HIGHWAY 10 BETWEEN LEBEAU AND PALMETTO.
Feb 17, 1:30 AM CSTTSTM WND DMGOpelousas, LATREE FELL ON POWERLINE AND HOME ON SUNNYSIDE AVE.
Feb 17, 1:30 AM CSTTSTM WND DMGPalmetto, LATREES AND LIGHT POLES BLOWN DOWN. SHED BLOWN APART.
Feb 17, 1:30 AM CSTTORNADO 12 S Palmetto, LATSTM WIND DAMAGE UPGRADED TO TORNADO BASED ON NWS STORM SURVEY. DAMAGE FOUND FROM EF1 TORNADO ALONG A PATH FROM 2 MILES SOUTH OF PALMETTO TO 4 MILES NORTHEAST OF PALMETTO. NUMEROUS TREES WERE BLOWN DOWN OR UPROOTED WITH RESIDENTS TRAPPED IN ONE HOME. SEVERAL P

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 16, 8:25 PM CSTTornado WatchSPC6 hr
Feb 16, 11:30 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2008-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2008-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 354 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
188 J/kg
Mixed-layer CIN
-263 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
354 m²/s²
0-3 km storm-relative helicity
445 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 170636
SVRLCH
LAC009-039-079-097-170730-
/O.NEW.KLCH.SV.W.0024.080217T0635Z-080217T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1235 AM CST SUN FEB 17 2008

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AVOYELLES PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES THE CITIES OF...MOREAUVILLE...MARKSVILLE...BUNKIE...
  BORDELONVILLE...
  EVANGELINE PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES THE CITIES OF...VILLE PLATTE...TURKEY CREEK...
  MAMOU...
  SOUTHEASTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF CHENEYVILLE...
  NORTHERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES THE CITIES OF...PALMETTO...OPELOUSAS...

* UNTIL 130 AM CST

* AT 1232 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS       
  WERE LOCATED ALONG A LINE EXTENDING FROM LECOMPTE TO GLENMORA TO   
  TURKEY CREEK AND PINE PRAIRIE...AND MOVING EAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  VILLE PLATTE AND BUNKIE BY 1240 AM CST...
  MARKSVILLE...MANSURA...COTTONPORT AND BUNKIE BY 1245 AM CST...
  WASHINGTON...OPELOUSAS...MOREAUVILLE AND MANSURA BY 1250 AM CST...

STAY INDOORS AND AWAY FROM WINDOWS WHEN A THUNDERSTORM AFFECTS YOU.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CST SUNDAY
MORNING FOR SOUTH CENTRAL LOUISIANA.

LAT...LON 3120 9178 3052 9189 3050 9259 3121 9242
TIME...MOT...LOC 0635Z 270DEG 67KT 3112 9230 3059 9243

$$

ERICKSON
2 follow-up statements
000 
WWUS54 KLCH 170701
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1259 AM CST SUN FEB 17 2008

LAC009-039-079-097-170730-
/O.CON.KLCH.SV.W.0024.000000T0000Z-080217T0730Z/
RAPIDES LA-AVOYELLES LA-EVANGELINE LA-ST. LANDRY LA-
1259 AM CST SUN FEB 17 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CST
FOR NORTHERN ST. LANDRY...EVANGELINE...AVOYELLES AND SOUTHEASTERN
RAPIDES PARISHES...

AT 1258 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM MARKSVILLE TO BUNKIE AND 
VILLE PLATTE...MOVING EAST AT 45 MPH.

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE NEAR EUNICE AND 
LARGE HAIL NEAR VILLE PLATTE. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3120 9178 3052 9189 3050 9259 3121 9242
TIME...MOT...LOC 0659Z 270DEG 67KT 3111 9178 3058 9191

$$

ERICKSON
000 
WWUS54 KLCH 170723
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
121 AM CST SUN FEB 17 2008

LAC079-170731-
/O.CAN.KLCH.SV.W.0024.000000T0000Z-080217T0730Z/
RAPIDES LA-
121 AM CST SUN FEB 17 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RAPIDES PARISH IS
CANCELLED...

LAT...LON 3120 9206 3120 9178 3115 9180 3114 9179
      3052 9189 3053 9233 3122 9214 3121 9207
TIME...MOT...LOC 0721Z 270DEG 67KT 3110 9130 3057 9144

$$

LAC009-039-097-170730-
/O.CON.KLCH.SV.W.0024.000000T0000Z-080217T0730Z/
AVOYELLES LA-EVANGELINE LA-ST. LANDRY LA-
121 AM CST SUN FEB 17 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CST
FOR NORTHERN ST. LANDRY...SOUTHEASTERN EVANGELINE AND AVOYELLES
PARISHES...

AT 120 AM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 32 MILES 
EAST OF BORDELONVILLE TO BIG CANE AND WASHINGTON...MOVING EAST AT 75 
MPH.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE 
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS

LAT...LON 3120 9206 3120 9178 3115 9180 3114 9179
      3052 9189 3053 9233 3122 9214 3121 9207
TIME...MOT...LOC 0721Z 270DEG 67KT 3110 9130 3057 9144

$$

ERICKSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 11:50 PM CST, 45 minutes earlier.

Area forecast discussion, Feb 16, 11:50 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1150 PM CST SAT FEB 16 2008

.UPDATE...
WILL UPDATE ZONES AND CWF TO REMOVE SOUTHEAST TEXAS COUNTIES FROM
TORNADO WATCH 59 AND TO INCLUDE SEVERE THUNDERSTORM WATCH 60
ISSUED FOR SOUTH CENTRAL LOUISIANA UNTIL 5 AM.  24

&&

.PREV DISCUSSION... /ISSUED 903 PM CST SAT FEB 16 2008/

UPDATE...
HAVE UPDATED THE ZONES TO REFLECT TORNADO WATCH 59 JUST ISSUED FOR
SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA UNTIL 3 AM.

SFC ANALYSIS INDICATES COLD FRONT NOW MOVING INTO EAST
TEXAS...LOCATED ALONG A TXK-LFK-IAH LINE. SQUALL LINE ASSOCIATED
WITH COLD FRONT CONTINUES TO MOVE EAST...JUST NOW APPROACHING THE
NW EDGE OF THE CWA. SQUALL LINE STILL EXPECTED TO ACCELERATE
EASTWARD OVER THE NEXT FEW HOURS AS IT MOVES INTO EXTREME SE TEXAS
AND SW LOUISIANA. TIMING CONTINUES TO BE CONSISTENT WITH PREVIOUS
FORECAST.

00Z LCH SOUNDING SHOWS CAP IN PLACE AROUND 7500-8000 FT...WHICH
HAS LIMITED DEVELOPMENT OF PRE-FRONTAL STORMS. HOWEVER...SE SFC
WINDS EXPECTED TO VEER TO A MORE SOUTHERLY DIRECTION AS WEAK WARM
FRONT LIFTS NORTHWARD...INCREASING INSTABILITY ACROSS THE AREA.
IN ADDITION...SNDG INDICATES HELICITY VALUES OF 526 M2/S2
MAINTAINING POTENTIAL FOR TORNADOES.

PREV DISCUSSION... /ISSUED 214 PM CST SAT FEB 16 2008/

DISCUSSION...SIGNIFICANT WEATHER EVENT POSSIBLE OVERNIGHT AS
VIGOROUS MID LEVEL LOW NOW ENTERING WEST TEXAS ADVANCES NORTHEAST
INTO WEST MISSOURI. MODELS SHOWING DEEPENING SURFACE LOW AND
ACCOMPANYING SURFACE FRONT DEVELOPING WITH MID LEVEL FEATURE.
FRONT WITH SHOWERS AND THUNDERSTORMS TO RACE ACROSS THE AREA
TONIGHT WITH A PRONOUNCED SEVERE POSSIBILITY.

SQUALL LINE TO MOVE ACROSS THE REGION OVERNIGHT REACHING THE
WESTERN PORTION OF FCST AREA NEAR 9 PM...ACROSS THE SABINE RIVER
INTO SOUTHWEST LOUISIANA SHORTLY AFTER MIDNIGHT AND EXITING THE
EASTERN PORTION OF REGION JUST BEFORE SUNRISE. ALREADY SEEING
RESPECTABLE WIND PROFILES FOR SEVERE WEATHER DEVELOPMENT PER 18Z
SPECIAL UPPER AIR SOUNDING WITH KINEMATICS ONLY TO INCREASE AS
WEST TEXAS SYSTEM CONTINUES NORTHEAST TREK. SPECIAL 18Z SOUNDING
SOMEWHAT DECEPTIVE WITH PWS DROPPING TO NEAR 0.96 INCHES AS SLUG
OF DRIER AIR ASSOCIATED WITH EAST GULF ANTICYCLONE HAS PUNCHED
INTO THE AREA. BELIEVE DRYING WILL BE OF SHORT DURATION WITH
RE-HUMIDIFICATION AS MID LEVEL DRY LAYER EXITS EAST. QUICK LOOK AT
GPS-MET DATA SHOWING PRECIPITABLE WATER ABOUT 0.40 INCHES HIGHER
OVER SOUTHEAST TEXAS. CURRENT CAP ALSO IN SOUNDING SHOULD BE SHORT
LIVED.

THUS...MAINTAINING HIGH CONFIDENCE IN DAMAGING SQUALL LINE
DEVELOPING AND MOVING WEST TO EAST ACROSS THE REGION AT AROUND 40
MPH. GFS WIND FIELD SUGGESTING AN EXTREME LOW LEVEL JET ALONG AND
AHEAD OF FEATURE AS WELL AS A WELL DEFINED DIVERGENT AXIS ALOFT
ALIGNING WITH CONVECTION. LOOPING HODOGRAPHS DEPICTING 0-1 AND 0-3
KM HELICITY VALUES RANGING FROM 300 TO OVER 500 M2/S2. ANY DISCRETE
CONVECTION THAT MANAGES TO FIRE IN PRE-SQUALL LINE ENVIRONMENT WILL
ALSO HAVE POTENTIAL FOR RAPID MESOCYCLONE TRANSFORMATION AND SEVERE.

THAT CONCLUDES THE DOOM AND GLOOM. SQUALL LINE IS EXPECTED TO EXIT
EAST OF THE REGION LATE TONIGHT WITH THE LATTER PART OF THE
WEEKEND SHAPING UP WELL. LOOKING FOR SUNNY SKIES AND TEMPS WELL
INTO THE 60S. SLIGHTLY COOL TEMPERATURES ARRIVING FOR MONDAY AS A
SECONDARY COLD FRONT PLOWS THROUGH BUT THIS ONE FREE OF ANY
PRECIP. HIGH PRESSURE BECOMES REESTABLISHED BRIEFLY BEFORE A
WARMING RETURN FLOW SETS UP WEDNESDAY WITH OUR NEXT CHANCE OF RAIN.

AVIATION...A COLD FRONT WITH SHOWERS AND THUNDERSTORMS WILL
ADVANCE ACROSS THE REGION TONIGHT. A STRONG PRESSURE GRADIENT AHEAD
OF THIS BOUNDARY WILL MAINTAIN GUSTY SOUTH WINDS WHILE NORTHWARD
STREAMING MOISTURE WILL KEEP LOW LEVEL CLOUDINESS AT THE VFR/MVFR
THRESHOLD THROUGH THE REMAINDER OF THE AFTERNOON...LOWERING INTO
MVFR OVERNIGHT. THE THUNDERSTORMS THAT MOVE ACROSS THE REGION
TONIGHT WILL HAVE THE POSSIBILITY OF BECOMING SEVERE WITH LARGE
HAIL...DAMAGING WINDS AND EVEN TORNADOES.

MARINE...A COLD FRONT WITH SHOWERS AND THUNDERSTORMS IS EXPECTED
TO ADVANCE ACROSS THE NORTHWEST GULF TONIGHT. THIS SQUALL LINE WILL
HAVE THE POTENTIAL TO PRODUCE EXTREME WINDS AS IT MOVES RAPIDLY
EAST AT 35 KNOTS. UNTIL THE FRONT ARRIVES...A STRONG SOUTHERLY
FLOW WILL CONTINUE.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  56  72  45  61 /  90  10   0   0
KBPT  57  71  44  62 /  90  10   0   0
KAEX  54  70  40  59 /  90  10   0   0
KLFT  57  72  44  60 /  80  20   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
     ZONES: ACADIA...CALCASIEU...CAMERON...JEFFERSON DAVIS...AND
     VERMILION.

     TORNADO WATCH UNTIL 3 AM SUNDAY FOR THE FOLLOWING ZONES:
     ACADIA...ALLEN...BEAUREGARD...CALCASIEU...CAMERON...
     EVANGELINE...JEFFERSON DAVIS...RAPIDES...VERMILION...AND
     VERNON.

     LAKE WIND ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
     IBERIA...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...AND
     UPPER ST. MARTIN.

     SEVERE THUNDERSTORM WATCH UNTIL 5 AM SUNDAY FOR THE FOLLOWING
     ZONES: AVOYELLES...IBERIA...LAFAYETTE...LOWER ST. MARTIN...
     ST. LANDRY...ST. MARY...AND UPPER ST. MARTIN.

TX...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
     ZONES: HARDIN...JEFFERSON...AND ORANGE.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
     NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
     OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA
     TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS
     FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20
     NM TO 60 NM...AND WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

     TORNADO WATCH UNTIL 3 AM SUNDAY FOR THE FOLLOWING ZONES: COASTAL
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...AND
     COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20
     NM.

     SEVERE THUNDERSTORM WATCH UNTIL 5 AM SUNDAY FOR THE FOLLOWING
     ZONES: AND COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM.

&&
Hazardous weather outlook, Feb 16, 3:45 PM CST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
345 PM CST SAT FEB 16 2008

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-171200-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
345 PM CST SAT FEB 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP OVER CENTRAL TEXAS
TODAY AS AN UPPER LEVEL DISTURBANCE MOVES EASTWARD. THESE
THUNDERSTORMS WILL THEN ORGANIZE INTO A LINE OF INTENSE
THUNDERSTORMS THAT WILL MOVE QUICKLY EASTWARD INTO SOUTHEAST TEXAS
THIS EVENING...THEN ACROSS CENTRAL AND SOUTHERN LOUISIANA TONIGHT.

THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LONG LIVED
DAMAGING DOWN-BURST WINDS WITH A FEW TORNADOES.

ALSO...HEAVY RAINS WILL ACCOMPANY THE THUNDERSTORMS WITH RAINFALL
RATES AROUND 2 INCHES PER HOUR. THESE RAINFALL RATES MAY PRODUCE
SOME LOCALIZED FLOODING OF STREETS AND POOR DRAINAGE AREAS.

THE BEST CHANCE FOR SEVERE WEATHER WILL BE BETWEEN 9 PM AND
MIDNIGHT FOR SOUTHEAST TEXAS...AND BETWEEN MIDNIGHT AND 6 AM FOR
CENTRAL AND SOUTHERN LOUISIANA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
HIGH PRESSURE WILL PREVAIL ON SUNDAY INTO TUESDAY. THE NEXT CHANCE
OF RAIN WILL START ON WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED
AT THIS TIME DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS ARE EXPECTED TO BE NEEDED TONIGHT.

MARCOTTE

In the hours before

Local storm report, Feb 16, 10:24 PM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1024 PM CST SAT FEB 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND DMG     12 E WOODVILLE          30.77N 94.22W
02/16/2008                   TYLER              TX   LAW ENFORCEMENT

            TREES DOWN

&&

AP
Local storm report, Feb 16, 11:16 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1116 PM CST SAT FEB 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     HAIL             ROSEPINE                30.92N 93.28W
02/16/2008  E0.88 INCH       VERNON             LA   PUBLIC

&&

13
Local storm report, Feb 17, 12:18 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1218 AM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     TSTM WND DMG     5 E NEWTON              30.85N 93.67W
02/16/2008                   NEWTON             TX   LAW ENFORCEMENT

            TREES BLOWN DOWN EAST OF NEWTON.

1140 PM     TSTM WND DMG     10 E LEESVILLE          31.14N 93.11W
02/16/2008                   VERNON             LA   LAW ENFORCEMENT

            TREES DOWN NEAR HICKS.

&&

ERICKSON
Local storm report, Feb 17, 12:30 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1230 AM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     TSTM WND DMG     LAKE CHARLES            30.21N 93.20W
02/17/2008                   CALCASIEU          LA   PUBLIC

            LARGE TREE HAS FALLEN ONTO POWER LINE ON THE 800 BLOCK OF
            ORANGE AND KIRKMAN STREETS.

&&

RC

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 8:29 PM CSTRiver Flood WarningLCHBeauregard, Calcasieu36 hr
Feb 16, 8:29 PM CSTRiver Flood WarningLCHRapides15 days
Feb 16, 8:29 PM CSTRiver Flood WarningLCHVernon48 hr
Feb 16, 10:12 PM CSTSpecial Marine WarningLCH2 hr
Feb 16, 10:32 PM CSTSevere Thunderstorm WarningLCHBeauregard, Vernon28 min
Feb 16, 11:00 PM CSTSevere Thunderstorm WarningLCHCalcasieu, Cameron30 min
Feb 16, 11:06 PM CSTSevere Thunderstorm WarningLCHBeauregard, Vernon24 min
Feb 16, 11:26 PM CSTSevere Thunderstorm WarningLCHAllen, Beauregard, Rapides, Vernon49 min
Feb 16, 11:30 PM CSTSevere Thunderstorm WarningLCHCalcasieu, Cameron, Jefferson Davis60 min
Feb 17, 1:15 AM CSTSevere Thunderstorm WarningLCHAcadia, Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion60 min
Feb 17, 1:28 AM CSTSevere Thunderstorm WarningLCHAvoyelles, Saint Landry32 min
Feb 17, 1:40 AM CSTSpecial Marine WarningLCH2 hr
Feb 17, 10:30 AM CSTRiver Flood WarningLCHAllen4 days
Feb 17, 10:30 AM CSTRiver Flood WarningLCHAllen13 days
Feb 17, 10:30 AM CSTRiver Flood WarningLCHAllen6 days
Feb 17, 10:30 AM CSTRiver Flood WarningLCHCalcasieu8 days
Feb 17, 10:53 AM CSTRiver Flood WarningLCHAllen5 days

Nearby

Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.